Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 214, NWS Atlanta, GA

December 14, 2019Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 14, 2019, 9:50 PM EST for Washington County, Wilkinson County, Georgia. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Dec 14, 2019, 9:50 PM EST (02:50 UTC)
Expired
Dec 15, 2019, 4:29 PM EST
In force
19 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.50 ft at Dec 15, 2019, 4:00 AM EST.

actionminormoderate152012/1512/16
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

243 
WGUS42 KFFC 150250
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
950 PM EST Sat Dec 14 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC303-319-151649-
/O.NEW.KFFC.FL.W.0214.191215T0250Z-000000T0000Z/
/OCOG1.1.ER.191215T0230Z.191215T0230Z.000000T0000Z.NO/
950 PM EST Sat Dec 14 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Oconee.
* From this evening until further notice.
* At 9PM Saturday the stage was 18 feet...and 
  rising.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will be at the
  top of the boat ramp.
  

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$
3 follow-up statements
892 
WGUS82 KFFC 151047
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
547 AM EST Sun Dec 15 2019

...The Flood Warning continues for the following rivers in Georgia...
  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties 


GAC303-319-160047-
/O.CON.KFFC.FL.W.0214.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.191215T0230Z.191215T0915Z.000000T0000Z.NO/
547 AM EST Sun Dec 15 2019

The Flood Warning continues for
  The Oconee River near Oconee.
* Until further notice.
* At 5 AM Sunday the stage was 18.5 feet...and nearly steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will be at the
  top of the boat ramp.
  

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$
516 
WGUS82 KFFC 151529
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1029 AM EST Sun Dec 15 2019

...The Flood Warning continues for the following rivers in Georgia...
  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties 


GAC303-319-160528-
/O.CON.KFFC.FL.W.0214.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.191215T0230Z.191215T0915Z.000000T0000Z.NO/
1029 AM EST Sun Dec 15 2019

The Flood Warning continues for
  The Oconee River near Oconee.
* Until further notice.
* At 10 AM Sunday the stage was 18.4 feet...and steady.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will be at the
  top of the boat ramp.
  

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$
810 
WGUS82 KFFC 152129
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
429 PM EST Sun Dec 15 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties

 
GAC303-319-152159-
/O.CAN.KFFC.FL.W.0214.000000T0000Z-191215T2129Z/
/OCOG1.1.ER.191215T0230Z.191215T0915Z.191215T1818Z.NO/
429 PM EST Sun Dec 15 2019

The Flood Warning is cancelled for
  The Oconee River near Oconee.
* This takes effect immediately.
* At 4 PM Sunday the stage was 17.5 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will be at the
  top of the boat ramp.

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 9:00 PM EST, 50 minutes earlier.

Area forecast discussion, Dec 14, 9:00 PM EST, 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
900 PM EST Sat Dec 14 2019

.UPDATE...
No major changes to the overnight forecast. Increased the
clouds over the west a little sooner to reflect current
trends.

BL

&&

PREV DISCUSSION... /Issued 600 PM EST Sat Dec 14 2019/

SHORT TERM /Tonight through Sunday Night/...

Low-level clouds finally have begun to erode away, however, despite
weak low-level ridging moisture will remain abundant in the lowest
5000 feet aiding on-and-off development of low-level clouds through
the short term period. Overnight, if clouds can clear by early
morning, light winds will allow the development of fog across the
area, primarily in the southern CWA which may be dense at times.
Lows will get down to around 40 areawide with some potential to
bottom out even lower depending on the strength of radiational
cooling if skies remain mostly clear.

Tomorrow, highs will increase to the lower 50s to mid 60s across the
forecast area but will once again be dependent on when and how clear
the skies stay tomorrow morning and afternoon. Synoptically, mid-
level southwesterly flow will provide increase the moisture for the
central Gulf states. This moisture will concentrate from Louisiana
to Tennessee where a line of precipitation will take hold and start
advancing towards the forecast area. A chance of some of this precip
in the form of scattered showers ahead of a cold front may make
their way into the northern portions of the forecast area by Sunday
night.

Thiem

LONG TERM /Monday through Saturday/...

Next system poised to affect the area Monday night into Tuesday.
Continuing to monitor the potential for severe storms as there's
definitely a window of opportunity Monday night/early Tuesday, where
the combination of low lvl wind shear (40-50kts), marginal
instability (plus dewpts in the lower-mid 60s), and synoptic-scale
forcing all come together ahead of sharp NE-SW oriented cold front.
SPC's Day 3 Convective Outlook (for Monday-Monday night) has a
fairly broad SLIGHT risk area from the TX/LA border across LA, MS
and AL with surrounding MARGINAL risk area getting into western GA.
Suspect there will be subtle adjustments to these risk areas over
the next couple days as system evolves and approaches.

Much drier and cooler conditions arrive Tuesday into Tuesday night,
with dry weather expected through Thursday. Temperatures will be
seasonal for mid December.  By the end of the work week, medium
range models hinting at a southerly return flow increasing moisture
across the area. This will happen ahead of a nearly cut-off upr lvl
low pressure system coming out of the Rockies that is expected to
track toward the Southeast region by next Fri/Sat. Depending on its
track/timing, a few light showers may develop as early as Friday
afternoon, with better chances for rain Saturday. Still 6-7 days out
so a lot can change between now and then.

DJN.83

&&

AVIATION...
00Z Update...
VFR to start. Potential for MVFR ceilings late tonight into
Sunday. Also potential for patchy LIFR vsbys due to fog toward
morning, improving by 15z. Surface winds mainly west less than
10 kts, becoming calm or light and variable for many locations.
Winds becoming S during the day Sunday.

//ATL Confidence...00Z Update...
Low confidence for clouds and ceilings.
Medium confidence for vsbys late tonight/early Sunday.
High confidence for winds, medium confidence for timing of
 wind shift sunday.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          40  59  43  66 /   5   5  10  10
Atlanta         41  57  47  66 /   5   5  10  20
Blairsville     37  56  42  59 /  10  10  20  40
Cartersville    40  59  48  67 /  10  10  20  30
Columbus        43  63  48  72 /   5   5  10  10
Gainesville     41  57  45  62 /   5  10  20  20
Macon           39  62  44  71 /   5   5   5  10
Rome            39  59  50  67 /  10  10  30  50
Peachtree City  41  59  47  68 /   5   5  10  10
Vidalia         41  64  46  75 /   5   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
Hazardous weather outlook, Dec 14, 2:30 PM EST, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
230 PM EST Sat Dec 14 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
230 PM EST Sat Dec 14 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

Areas of fog are expected to develop overnight, mainly along and
south of a Columbus to Macon line. The fog could expand and become
locally dense at times, especially in low lying rural areas and near
bodies of water. Visibilities will be reduced to less than 1/2 mile
at times.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A storm system and associated cold front will increase the chance
for rain and a few thunderstorms late Monday into Tuesday. At this
time, there is a risk that a few storms could become strong to
severe, especially west of I-75 Monday night. High winds and locally
heavy rain are the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 12:31 AM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach13 hr
Dec 15, 10:38 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.